Psycho-Babble Medication Thread 1007178

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Latuda?

Posted by Solstice on January 13, 2012, at 17:07:09

My daughter(bipolar - the one with vascillating between hypomania and extreme irritability) was diagnosed three years ago. She had a disasterous short trial of Abilify, then went on Geodon - which was miraculous in its effect. A couple of months ago (she just turned 17), she she started having trouble with her symptoms. Her Geodon was raised last month, but her problems have been escalalating. LOTS of irritability and trouble at school with her profound distractibility and impulsiveness.

Wednesday night it reached a peak, and it got pretty intense. We saw her psychiatrist this morning, and she ultimately told us that she thought the Geodon had stopped working. She said she's had a lot of luck with Latuda in adolescent patients, particularly with the symptom of irritability.

So we got the starter pack and tonight she's going from 160mg Geodon (split dose), to 80mg Geodon and 40 Latuda for the next week. Then we go to zero Geodon and 80 Latuda. She was started on Lamictal last month at the same time as Geodon being raised. We're at 50mg, and will be titrating to 150mg over the next few weeks.

What do you all know about Latuda? I looked at archives and saw a few threads where some of you have (or are) trying it. Any thoughts? Good/bad experiences? Updates on whether it is (or isn't) helping?

My thanks to all of you..

Solstice

 

Re: Latuda? Solstice

Posted by SLS on January 13, 2012, at 21:23:21

In reply to Latuda?, posted by Solstice on January 13, 2012, at 17:07:09

I'm sure you know that Latuda is closely related to Geodon. It is an interesting choice. Just be sure to take Latuda with food as you did with Geodon. Latuda is probably less activating than Geodon.


- Scott

 

Re: Latuda? SLS

Posted by Solstice on January 14, 2012, at 9:33:31

In reply to Re: Latuda? Solstice, posted by SLS on January 13, 2012, at 21:23:21

I'm so glad you responded, Scott..


> I'm sure you know that Latuda is closely related to Geodon.

I knew it was in the same class, but that's about it. :-)


> It is an interesting choice.

Can you elaborate? What are your thoughts?


> Just be sure to take Latuda with food as you did with Geodon.

What happens if it's not taken with food?

Does it need to be a full meal?

> Latuda is probably less activating than Geodon.

I'm not sure what 'less activating' means? Please tell me more. Also - I think I saw your having been on it - what were your experiences? I know you've had a great deal of trouble finding something that will sustain abatement of your symptoms, but did you have troublesome side effects with it? You tend to be very astute at sensing subtleties in how medications affect you.. so what did you notice about its effect on you? And also, did you experience Latuda as likely to provoke weight gain? My daughter was on Abilify for just a couple of weeks, and her appetite went from being like a bird, to being outrageously voracious.

Again, I really value your input.


Solstice

 

Re: Latuda? Solstice

Posted by SLS on January 14, 2012, at 19:10:01

In reply to Re: Latuda? SLS, posted by Solstice on January 14, 2012, at 9:33:31

> I'm so glad you responded, Scott..

> > I'm sure you know that Latuda is closely related to Geodon.

> I knew it was in the same class, but that's about it. :-)

> > It is an interesting choice.
>
> Can you elaborate? What are your thoughts?

Latuda retains most of the properties of Geodon, but loses the NE and 5-HT reupake inhibition that acts like an antidepressant. It adds 5-HT7 blockade, which might be good to improve cognition, memory, and depressive symptoms.

Geodon and Latuda both produce brain fog in me, which becomes more prominent at higher dosages.

> > Just be sure to take Latuda with food as you did with Geodon.

> What happens if it's not taken with food?

You don't get the full blood level. You can lose as much as 50%.

> Does it need to be a full meal?

500 calories is recommended.

> > Latuda is probably less activating than Geodon.

> I'm not sure what 'less activating' means?

For some people, it means an increase in constructive psychic energy. For others, it means an increase in agitation.

Geodon is generally weight-neutral. I am guessing that Latuda is, too.

Saphris (asenapine) does many of the same things as Latuda, but without the 5-HT1a partial agonism. It might be less apt to provoke agitation.

With Geodon, I experienced a significant reduction in depression during the first week of treatment. Thereafter, nothing. I actually added Latuda to Abilify. It didn't help with depression.


- Scott

 

Re: Latuda? SLS

Posted by Solstice on January 14, 2012, at 21:45:29

In reply to Re: Latuda? Solstice, posted by SLS on January 14, 2012, at 19:10:01

>
>
> > I'm not sure what 'less activating' means?
>
> For some people, it means an increase in constructive psychic energy. For others, it means an increase in agitation.

Thanks for the additional info, Scott. My daughter's bipolar symptoms includes a significant amount of irritability/agitation. She feels like her insides are just shivering with irritability - about to jump out of her skin - explode - and when she's in that state, it does not take much to provoke it. She took her first dose last night, and seemed somewhat better today. Hard to know, yet, whether it's the Latuda, or it being the weekend, or the increase in attention she's getting as we try to address the distress :-) I sure do hope, though, that the Latuda doesn't increase agitation.

Solstice

 

Re: Latuda? Solstice

Posted by phidippus on January 15, 2012, at 18:26:51

In reply to Latuda?, posted by Solstice on January 13, 2012, at 17:07:09

Latuda is good. And strong.

Eric

ps. drugs don't just stop working-symptoms just get worse.

 

Re: Latuda?

Posted by porkpiehat on June 14, 2013, at 15:05:46

In reply to Re: Latuda? Solstice, posted by phidippus on January 15, 2012, at 18:26:51

It's funny I'm debating either Geodon or Latuda to boost my celexa.

I'm hoping it will help with social/sexual/relationship withdrawl; and help with affect stabilization, plus inherent feelings of paranoia.

Abilify did some of this, but I stopped b.c. it gave me muscle weakness to the point where I couldn't exercise; plus I found it hard to care about anyone (scary!).

Doc said the muscle weakness was probably from the dopaminergic effects of abilify and that Geodon apparently doesn't impact dopamine at all. We are concerned that it could agitate me. We haven't ruled out BPII.

On the other hand, I'm fearful Latuda would have the same muscle weakness side effects.

Has anyone heard of these muscle weakness side effects with these? Does it seem ridiculous to medicate yourself out of sexual/relationship disinterest? Being around people has made me so uncomfortable I fear I may have just given up on some level and lost my drive.

Sorry to hijack the thread but y'all seem to have some opinion on the two drugs I'm considering.

Thanks!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.